Alert archive / Vermont / Red Flag Warnings in 2012
Red Flag Warning 1, NWS Burlington, VT
NWS Burlington, VT issued this red flag warning at Mar 23, 2012, 4:06 AM EDT. It took effect at Mar 23, 2012, 10:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2012, 4:06 AM EDT (08:06 UTC)
- In effect from
- Mar 23, 2012, 10:00 AM EDT
- Expired
- Mar 23, 2012, 7:02 PM EDT
- In force
- 9 hr
- Issued by
- NWS Burlington, VT
The text
As transmitted, in the capitals the NWS used until 2016.
483 WWUS81 KBTV 230806 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 406 AM EDT FRI MAR 23 2012 VTZ001>012-016>019-231615- /O.UPG.KBTV.FW.A.0001.120323T1400Z-120323T2300Z/ /O.NEW.KBTV.FW.W.0001.120323T1400Z-120323T2300Z/ GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 406 AM EDT FRI MAR 23 2012 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR NORTHERN AND CENTRAL VERMONT... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...ALL OF VERMONT FROM RUTLAND AND WINDSOR COUNTIES NORTH TO THE CANADIAN BORDER. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...WINDS WILL PICK UP AND BECOME GUSTY THIS MORNING AND CONTINUE GUSTY UNTIL SUNSET. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...WILL RISE INTO THE LOWER TO MID 60S. * LIGHTNING...IS NOT EXPECTED. * IMPACTS...WITH VERY HIGH FIRE DANGER AND DRY FUELS...ANY GRASS OR BRUSH FIRES THAT ARE STARTED COULD SPREAD AND BECOME OUT OF CONTROL RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$
3 follow-up statements
023 WWUS81 KBTV 231601 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 1201 PM EDT FRI MAR 23 2012 VTZ001>012-016>019-232300- /O.CON.KBTV.FW.W.0001.000000T0000Z-120323T2300Z/ GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 1201 PM EDT FRI MAR 23 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS ACROSS NORTHERN AND CENTRAL VERMONT... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE RED FLAG WARNING...UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...ALL OF VERMONT FROM RUTLAND AND WINDSOR COUNTIES NORTH TO THE CANADIAN BORDER. * WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TIMING...HUMIDITIES WILL CONTINUE TO FALL BELOW CRITICAL LEVELS THIS AFTERNOON AND WINDS WILL BECOME MORE GUSTY THROUGH THE AFTERNOON HOURS AS WELL. * RELATIVE HUMIDITY...AS LOW AS 20 PERCENT. * TEMPERATURES...HIGHS IN THE LOWER TO MID 60S. * LIGHTNING...IS NOT EXPECTED. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS COMBINED WITH VERY DRY FUELS INDICATE THAT ANY FIRES THAT WERE TO START WOULD QUICKLY SPREAD AND BECOME DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ EVENSON
749 WWUS81 KBTV 231910 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 310 PM EDT FRI MAR 23 2012 VTZ001>012-016>019-232300- /O.CON.KBTV.FW.W.0001.000000T0000Z-120323T2300Z/ GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 310 PM EDT FRI MAR 23 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS ACROSS NORTHERN AND CENTRAL VERMONT... THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE RED FLAG WARNING...UNTIL 7 PM EDT THIS EVENING. * AFFECTED AREA...ALL OF VERMONT FROM RUTLAND AND WINDSOR COUNTIES NORTH TO THE CANADIAN BORDER. * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TIMING...HUMIDITIES WILL REMAIN AT CRITICAL LEVELS THIS AFTERNOON AND GUSTY WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS. * RELATIVE HUMIDITY...12 TO 22 PERCENT. * TEMPERATURES...HIGHS IN THE 60S. * LIGHTNING...IS NOT EXPECTED. * IMPACTS...CRITICAL FIRE WEATHER CONDITIONS COMBINED WITH VERY DRY FUELS INDICATE THAT ANY FIRES THAT WERE TO START WOULD QUICKLY SPREAD AND BECOME DIFFICULT TO CONTAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS WEATHER SITUATION. && $$ EVENSON
168 WWUS81 KBTV 232302 RFWBTV URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BURLINGTON VT 702 PM EDT FRI MAR 23 2012 VTZ001>012-016>019-240015- /O.CAN.KBTV.FW.W.0001.000000T0000Z-120323T2300Z/ GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN- LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE- WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN- EASTERN ADDISON-EASTERN RUTLAND- 702 PM EDT FRI MAR 23 2012 ...RED FLAG WARNING IS CANCELLED FOR CENTRAL AND NORTHERN VERMONT... THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE RED FLAG WARNING FOR CENTRAL AND NORTHERN VERMONT. WINDS WILL ABATE THIS EVENING AS RELATIVE HUMIDITY VALUES RECOVER AND CLIMB ABOVE 30 PERCENT. $$ JMG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this red flag warning went out at Mar 23, 3:48 AM EDT, 18 minutes earlier.
Area forecast discussion, Mar 23, 3:48 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
348 AM EDT FRI MAR 23 2012
.SYNOPSIS...
A COLD FRONT MOVING IN FROM THE NORTH WILL BRING A SLIGHT CHANCE
OF LIGHT RAIN SHOWERS INTO TONIGHT. THE FRONT WILL BE FOLLOWED BY
COOLER TEMPERATURES...VERY DRY AIR...AND GUSTY WINDS ON FRIDAY.
HIGHS WILL STILL REACH THE LOW TO MID 60S IN MOST AREAS...WITH
WINDS OUT OF THE NORTH. THE COOL DOWN CONTINUES SATURDAY WHEN
HIGHS WILL BE IN THE 50S. A LOW PRESSURE SYSTEM WILL BRING A
CHANCE OF SHOWERS MAINLY TO SOUTHERN AREAS LATER SATURDAY INTO
SUNDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
AS OF 1249 AM EDT FRIDAY...COLD FRONT HAS PUSHED SOUTH OF
FORECAST AREA. SKIES HAVE CLEARED ACROSS NORTHEAST VERMONT...BUT
SOME CLOUDS REMAIN ACROSS REST OF VERMONT AND ESPECIALLY OVER
NORTHERN NEW YORK WHERE THERE MAY EVEN BE A SPRINKLES. HAVE
ADJUSTED TEMPS/DEWPOINTS/WINDS AND SKY CONDITIONS TO REFLECT
CURRENT CONDITIONS AND SHORT TERM TRENDS. THIS RESULTS IN RAISING
TEMPS A FEW DEGREES OVER NEXT SEVERAL HOURS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SUNDAY/...
AS OF 336 PM EDT THURSDAY...HIGH PRESSURE WILL BE POSITIONED NEAR
JAMES BAY ON FRIDAY AND WILL PROVIDE THE FORECAST AREA WITH
PLENTY OF SUNSHINE. TEMPERATURES WILL BE ALMOST 20 DEGREES COOLER
THAN TODAY...WITH HIGHS IN THE LOWER TO MID 60S. THIS HOWEVER IS
STILL SOME 20 DEGREES ABOVE NORMAL FOR LATE MARCH. MAIN CONCERN
IS LOW RELATIVE HUMIDITY VALUES (20-30 PERCENT) WITH NORTH WINDS
10-15 MPH WITH SOME HIGHER GUSTS OF 20 TO 30 MPH ESPECIALLY OVER
VERMONT. GIVEN DRYING OF LAST WEEK AND PRE-GREENUP...THIS WILL
CREATE CRITICAL FIRE WEATHER CONDITIONS (SEE DISCUSSION BELOW).
AGAIN RELYING ON BIAS-CORRECTED (WARMER) GUIDANCE FOR TEMPS. DEEP
MIXING COULD BRING DEWPOINTS DOWN INTO THE 20S OR EVEN TEENS IN
THE MOUNTAINS WITH SOME RELATIVE HUMIDITY READINGS AROUND 20
PERCENT IN THE AFTERNOON.
COOLER AND MAINLY DRY WEATHER FRIDAY NIGHT WITH AN INCREASE IN
CLOUDS. EXPECT LOWS MAINLY IN THE 30S.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 330 AM EDT FRIDAY...THERE WILL BE A CHANCE FOR A LINGERING
SHOWERS SUNDAY NIGHT AS LOW PRESSURE SYSTEM CONTINUES TO MOVE
EAST AND AWAY FROM THE NORTH COUNTRY. A SURFACE RIDGE AND UPPER
LEVEL TROF APPROACH AND REMAIN FROM MONDAY THROUGH EARLY
WEDNESDAY. ONLY CHANCE FOR PRECIP DURING THAT TIME PERIOD WILL BE
EARLY MONDAY WITH VORT MOVING THROUGH UPPER TROF ACROSS OUR AREA.
ANOTHER SLOW MOVING LOW PRESSURE SYSTEM WILL APPROACH FOR
WEDNESDAY THROUGH THURSDAY. HAVE MENTIONED CHANCE POPS AT THIS
TIME BECAUSE OF LACK OF RUN-TO-RUN CONSISTENCY IN THE MODELS OVER
THE LAST FEW DAYS. MAX TEMPERATURES THROUGH THE EXTENDED WILL
GENERALLY BE IN THE 40S TO LOWER 50S. MIN TEMPS WILL BE IN THE
20S AND 30S. THESE TEMPERATURES ARE MUCH CLOSER TO SEASONABLE
NORMALS FOR THIS TIME OF YEAR...BUT WILL FEEL COOL AFTER THE WARM
WEEK WE JUST HAD.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
THROUGH 06Z SATURDAY...VFR CONDITIONS WILL PERSIST THROUGH THE
FORECAST PERIOD. MID LEVEL CEILINGS HANG AROUND UNTIL CLOSE TO
DAY BREAK. NORTHERLY WINDS INCREASE AS FASTER WINDS ALOFT MIX TO
THE SURFACE GENERALLY AROUND 10 KNOTS WITH SOME GUSTS INTO THE
UPPER TEENS. LATE IN THE PERIOD...EXPECT HIGH CEILINGS TO FORM
AND BEGIN TO LOWER AHEAD OF THE NEXT SYSTEM EXPECTED TO IMPACT
THE REGION ON SATURDAY.
OUTLOOK 06Z SATURDAY THROUGH TUESDAY... 06Z SATURDAY THROUGH 12Z
SAT...VFR UNDER HIGH PRESSURE. SAT-SUN VFR CHANCE FOR MVFR SHRA
KMPV AS LOW PRESSURE PASSES SOUTH OF THE REGION. MON MAINLY VFR
CHANCE -SHRA/-SHSN WITH COLD FRONT. LCL IFR IN MTN -SHSN. GUSTY
NW WINDS. TUE MAINLY VFR. GUSTY N WINDS.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS EXPECTED DURING THE DAY FRIDAY
SO A FIRE WEATHER WATCH HAS BEEN ISSUED.
VERY HIGH FIRE DANGER DUE TO VERY DRY 1HR FUELS SUCH AS GRASSES.
A COLD FRONT WILL RESULT IN A WIND SHIFT TO THE NORTHWEST AND
NORTH LATER THIS AFTERNOON AND EVENING. WINDS WILL BE 10-15 MPH
WITH GUSTS TO 20 MPH FOR A SHORT TIME LATER TODAY. ON FRIDAY
EXPECTING GUSTS FROM 25 TO 30 MPH...ESPECIALLY ACROSS NORTHERN
AND EASTERN VERMONT.
ALTHOUGH THERE IS A SLIGHT CHANCE OF PRECIP MOST AREAS WILL
CONTINUE DRY OR HAVE VERY LITTLE RAIN FROM THE FRONT.
MINIMUM RELATIVE HUMIDITY VALUES OF 20-30 PERCENT ARE EXPECTED
DEWPOINTS WILL DROP INTO THE LOW 30S...AND ALTHOUGH HIGHS WILL BE
COOLER...STILL LOOKING AT 60-65F IN THE VALLEYS WITH SUNSHINE.
&&
.CLIMATE...
OUR 5 DAYS IN A ROW OF RECORD BREAKING HEAT HAVE ENDED. A COUPLE
PLACES MAY GET CLOSE TODAY...BUT LOOKS LIKE WITH PASSING OF COLD
FRONT THE WARM AIR MASS WILL PUSH OUT OF THE AREA.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FIRE WEATHER WATCH FROM 10 AM EDT THIS MORNING THROUGH THIS
EVENING FOR VTZ001>012-016>019.
NY...NONE.
&&
SYNOPSIS...SISSON
NEAR TERM...RJS
SHORT TERM...SISSON
LONG TERM...NEILES
AVIATION...NEILES
FIRE WEATHER...WFO BTV
CLIMATE...WFO BTVHazardous weather outlook, Mar 22, 5:54 AM EDT, 22 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 554 AM EDT THU MAR 22 2012 NYZ026>031-034-035-087-VTZ001>012-016>019-231000- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 554 AM EDT THU MAR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FIRE WEATHER CONCERNS WILL NEED TO BE MONITORED FRIDAY DUE OUR RECENT SPELL OF DRY WEATHER AND WARM TEMPERATURES COMBINED WITH LOW RELATIVE HUMIDITIES AND NORTHERLY WINDS GUSTING TO 20-25 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Vermont, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.